Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 166, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 11, 2015, 8:42 PM MDT for Cheyenne County, Colorado. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 8:42 PM MDT (02:42 UTC)
- Expired
- Jun 11, 2015, 8:52 PM MDT
- In force
- 10 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 65 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
119
WUUS53 KGLD 120242
SVRGLD
COC017-120315-
/O.NEW.KGLD.SV.W.0166.150612T0242Z-150612T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
842 PM MDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 915 PM MDT
* AT 842 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
CHEYENNE WELLS...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN CHEYENNE COUNTY.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 159 AND 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3894 10238 3905 10239 3905 10205 3885 10205
TIME...MOT...LOC 0242Z 292DEG 22KT 3897 10229
HAIL...1.00IN
WIND...60MPH
$$
DR1 follow-up statement
345
WWUS53 KGLD 120252
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
852 PM MDT THU JUN 11 2015
COC017-120302-
/O.CAN.KGLD.SV.W.0166.000000T0000Z-150612T0315Z/
CHEYENNE CO-
852 PM MDT THU JUN 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEYENNE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3894 10238 3905 10239 3905 10205 3885 10205
TIME...MOT...LOC 0250Z 292DEG 22KT 3895 10222
$$
DRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:37 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 5:37 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 537 PM MDT THU JUN 11 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 151 PM MDT THU JUN 11 2015 ACROSS THE TRI STATE REGION THIS AFTERNOON...PARTLY TO MOSTLY SKIES WITH TEMPS IN THE 70S TO LOW 80S. NORTHERLY FLOW PREVAILING OVER THE AREA AS REGION SITS NORTH OF MEANDERING FRONTAL BOUNDARY. SHOWERS AND THUNDERSTORMS ARE CURRENTLY FORMING ALONG THE WESTERN EDGES OF THE FRONT OVER NC COLORADO AND MOVING SLOWLY EASTWARD. GOING INTO TONIGHT...WINDS ARE EXPECTED TO SHIFT MORE NORTHEASTERLY TOWARDS FRIDAY MORNING...WHILE REMAINING BEHIND THE FRONT. PRECIPITATION IS EXPECTED TO CONTINUE THRU THE NIGHT MAINLY ALONG THE FRONT. HIGH PW VALUES...ESPECIALLY IN AREAS NEAR THE FRONT...WILL CONTINUE TO PROVIDE INCREASED CHANCES FOR HEAVIER RAINFALL TO PERSIST WITH CONVECTION. AS A RESULT...HAVE CONTINUED HIGHER POPS ACROSS SOUTHERN AND WESTERN ZONES IN CONJUNCTION WITH FRONTAL POSITIONING. SEVERE THUNDERSTORM AND FLASH FLOOD WATCHES FOR EASTERN COLORADO REMAIN IN EFFECT...BUT AREAL COVERAGE OF THESE TWO WATCHES MAY HAVE TO BE UPGRADED IF PRECIP PUSHES TOO FAR EASTWARD. COOLER AIRMASS WITH REGION UNDER NNE FLOW WILL PROVIDE COOLER OVERNIGHT LOWS THAN IN THE PAST FEW NIGHTS...AND WILL RANGE IN THE 50S. FOR FRIDAY...FRONT REMAINS OVER MUCH OF THE CWA THRU THE DAY. A SHORTWAVE WILL MOVE ACROSS THE REGION LATE IN THE DAY...WHICH WILL AID IN THE SHIFT OF PRECIP EASTWARD TOWARDS THE EVENING/OVERNIGHT HOURS. WITH ABUNDANT CLOUDS THRU THE DAY...NOT EXPECTING MUCH RISE IN TEMPS AND EXPECT WELL BELOW NORMAL HIGHS IN THE 60S TO NEAR 70F. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 212 PM MDT THU JUN 11 2015 FRIDAY NIGHT THROUGH SATURDAY NIGHT THE UPPER LEVEL TROUGH THAT IS CURRENTLY OVER THE GREAT BASIN WILL MOVE EAST AND STALL OVER THE TRI- STATE AREA. WITH PRECIPITABLE WATER AMOUNTS BETWEEN 1 AND 1.5 INCHES...RIVALING THE HIGHEST EVER OBSERVED FOR THIS TIME OF YEAR...AND SLOW STORM MOVEMENT DUE TO THE TROUGH BEING OVERHEAD...HEAVY RAINFALL IS POSSIBLE WITH ANY STORMS THAT DEVELOP. THE MOST FAVORED LOCATION FOR STORMS TO DEVELOP FRIDAY NIGHT WILL BE OVER THE SOUTHEAST PART OF THE AREA JUST AHEAD OF THE UPPER LEVEL TROUGH AXIS. BEHIND THE AXIS THE LIFT IS MINIMAL TO NON-EXISTENT. HOWEVER SOUNDINGS/CONDENSATION PRESSURE DEFICITS SHOW A VERY MOIST AIR MASS IN PLACE SO WILL KEEP SOME MUCH LOWER CHANCES FOR RAINFALL GOING. OVERNIGHT THE TROUGH AXIS MOVES EAST OF THE AREA. BASED ON THE STRONG LIFT THAT LINGERS OVER THE SOUTHEAST CONSIDERED GOING FAIRLY HIGH FOR RAINFALL CHANCES. HOWEVER AM CONCERNED THE TROUGH AXIS MAY END UP MOVING JUST EAST OF THE AREA SO WILL ONLY INCREASE CHANCES FOR RAINFALL 10 PERCENT OR SO FROM PREVIOUS FORECAST. SATURDAY MORNING THERE MAY BE SOME LINGERING STORMS OVER GRAHAM/NORTON COUNTIES BEFORE THE STORM ACTIVITY FOR THE MORNING ENDS. DURING THE AFTERNOON ANOTHER ROUND OF WEAK LIFT MOVES OVER THE AREA FROM THE SOUTHWEST AS THE FIRST SHORT WAVE TROUGH LIFTS OUT OF THE AREA AND ANOTHER ONE MOVES IN. THE SECOND TROUGH LOOKS FAIRLY BROAD...LACKING THE MORE FOCUSED LOOK THE EARLIER TROUGH HAD. IN ADDITION CONDENSATION PRESSURE DEFICITS ARE MUCH HIGHER WITH THIS TROUGH. WILL HAVE SOME LOW CHANCES FOR RAINFALL GOING DUE TO THE FAIRLY STRONG LIFT OVER THE AREA AND SMALL BUT UNHINDERED CAPE OF LESS THAN 1000 J/KG. EARLY SATURDAY EVENING LIFT AHEAD OF THE APPROACHING SHORT WAVE TROUGH FROM THE SOUTHWEST INCREASES BUT CONDENSATION PRESSURE DEFICITS CONTINUE TO BE HIGH. WILL HAVE HIGHEST CHANCES FOR RAINFALL OVER THE SOUTHEAST WHERE THE STRONGEST LIFT WILL BE...BUT AM NOT ANTICIPATING MUCH FOR STORM DEVELOPMENT DUE TO THE BETTER FORCING BEING WELL SOUTH OF THE AREA. HIGHS ON SATURDAY WILL WARM FROM FRIDAY AS WARMER AIR MOVES IN FROM THE SOUTHWEST/WEST. LOWS WILL ALSO SEE A WARMING TREND FROM THE 50S TO LOW 60S. SUNDAY THROUGH THURSDAY A MORE ZONAL UPPER LEVEL FLOW PATTERN WILL SETUP OVER THE PLAINS WITH MULTIPLE SHORT WAVE TROUGHS MOVING THROUGH THE FLOW. DIFFICULT TO TIMEOUT EACH DISTURBANCE AT THIS TIME RANGE...BUT THERE WILL BE CHANCES FOR RAINFALL EACH DAY. THE BEST CHANCE FOR SEVERE WEATHER WILL BE MONDAY OR TUESDAY WHEN THE 0- 6KM BULK SHEAR IS 30 KTS. THE REST OF THE PERIOD THE SHEAR WILL BE TOO WEAK FOR SEVERE STORMS OR THE CINH WILL BE TOO STRONG. WITH LITTLE TO NO CHANGE IN AIR MASS DURING THE PERIOD HIGH TEMPERATURES WILL REMAIN IN THE LOW TO MID 80S AND LOWS WILL BE IN THE UPPER 50S TO LOW 60S. THIS IS NEAR NORMAL FOR THE TIME OF YEAR. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 533 PM MDT THU JUN 11 2015 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SLOWLY MOVE EAST OUT OF COLORADO AND BEGIN TO IMPACT KGLD IN THE EARLY TO MID EVENING HOURS WITH LOWERING CEILINGS AND REDUCED VISIBILITY. DUE TO THE SLOW STORM MOTIONS...HEAVY RAIN WILL ALSO BE POSSIBLE. INSTABILITY DECREASES FURTHER EAST AND NOT EXPECTING THE STORMS TO MAKE IT TO KMCK AT THIS TIME. OVERNIGHT...BOTH TERMINALS CAN EXPECT GOOD CHANCES OF LOW CEILINGS AND PERHAPS SOME FOG IN A MOIST LOW LEVEL UPSLOPE PATTERN...GRADUALLY IMPROVING THROUGH FRIDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ090>092. NE...NONE. && SHORT TERM...JN LONG TERM...JTL AVIATION...024
Hazardous weather outlook, Jun 11, 3:16 PM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 316 PM MDT THU JUN 11 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-122130- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 316 PM MDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO EARLY EVENING AND CONTINUE INTO THE OVERNIGHT HOURS. SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS SOUTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. HOWEVER...A TORNADO OR TWO CANNOT BE RULED OUT. MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THE AREA THAT HAS THE BEST CHANCE FOR THE MOST INTENSE RAINFALL AND POSSIBLE FLASH FLOODING WILL BE ALONG AND WEST OF A LINE FROM LEOTI TO BURLINGTON TO WRAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO TUESDAY NIGHT. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A POTENTIAL THREAT INTO THE WEEKEND. MONDAY AND TUESDAY WILL HAVE THE BEST CHANCES FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JTL
In the hours before
Special weather statement, Jun 11, 6:18 PM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
618 PM MDT THU JUN 11 2015
COZ090-120115-
YUMA COUNTY CO-
618 PM MDT THU JUN 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA COUNTY UNTIL
715 PM MDT...
AT 617 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHEAST OF ARICKAREE SCHOOL...OR 17 MILES SOUTHWEST OF
YUMA...MOVING SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABARR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4000 10279 4008 10279 4007 10255 3972 10265
3976 10280 4000 10280
TIME...MOT...LOC 0017Z 293DEG 16KT 3992 10292
DRSpecial weather statement, Jun 11, 6:34 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 634 PM MDT THU JUN 11 2015 COZ091-120130- KIT CARSON COUNTY CO- 634 PM MDT THU JUN 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY UNTIL 730 PM MDT... AT 634 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF THURMAN...OR 19 MILES NORTHWEST OF FLAGLER... MOVING EAST AT 20 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN KIT CARSON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR EAST CENTRAL COLORADO. LAT...LON 3957 10315 3957 10253 3934 10276 3940 10315 TIME...MOT...LOC 0034Z 288DEG 18KT 3954 10327 DR
Local storm report, Jun 11, 7:05 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM MDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL FLAGLER 39.29N 103.07W
06/11/2015 E0.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
KOCHASICLocal storm report, Jun 11, 7:18 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
718 PM MDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 4 S FLAGLER 39.23N 103.06W
06/11/2015 E1.00 INCH KIT CARSON CO PUBLIC
&&
KOCHASICLocal storm report, Jun 11, 8:00 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
800 PM MDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 7 SSW VONA 39.21N 102.78W
06/11/2015 KIT CARSON CO PUBLIC
PUBLIC ESTIMATES 2 INCH DIAMETER BRANCHES DOWN.
&&
KOCHASICLocal storm report, Jun 11, 8:27 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HEAVY RAIN 3 S SEIBERT 39.25N 102.87W
06/11/2015 M1.25 INCH KIT CARSON CO TRAINED SPOTTER
&&
KOCHASICThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:18 PM MDT | Special Weather Statement | GLD | Yuma | 57 min |
| Jun 11, 6:34 PM MDT | Special Weather Statement | GLD | Kit Carson | 56 min |
| Jun 11, 7:04 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 56 min |
| Jun 11, 7:15 PM MDT | Flash Flood Warning | GLD | Kit Carson, Yuma | 3 hr |
| Jun 11, 7:40 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 35 min |
| Jun 11, 8:02 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 43 min |
| Jun 11, 8:20 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 25 min |
| Jun 11, 8:55 PM MDT | Special Weather Statement | GLD | Cheyenne | 50 min |
| Jun 11, 10:58 PM MDT | Areal Flood Warning | GLD | Cheyenne, Kit Carson, Yuma | 9 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.